MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR72,12X150 KII OPT ZTHR HDL 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR72,12X150 KII OPT ZTHR HDL 6/BX; GCJ
Model Number CTR72
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: sleeve gastrectomy.Event description: the trocar broke inside the wall.Original: le trocart d/2eme c'est cassé dans la paroi.Additional information received from the sales rep via email on 13 june 2017 at 11:54am: the complete device is available for evaluation.The cannula is broken in 2.The breakage is in the middle of the cannula, on the thread.The surgeon introduced a 5mm instrument (probably a grasper but he is not sure).He wanted to guide the instrument where he wanted work.Perhap's the cannula was not well oriented.And he saw that the cannula was broken approximatively in the middle of the surgery.It was a clean break.The port was not used with a robot.The method of insertion was classic insertion, it's not the first trocart, so he can see trocart during introduction.The 2 broken pieces were retrieved from the patient.Type of intervention: unknown.Patient status: the patient is good now, the incident has no impact on the patient status during or after the surgery.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering was able to confirm the complainant's experience of a fractured cannula.The wall thickness of the cannula was measured and was found to be uneven.The likely root cause of the fracture is the uneven cannula wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of incident to occur.

Brand Name
CTR72,12X150 KII OPT ZTHR HDL 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6668907
Report Number2027111-2017-01872
Device Sequence Number46639
Product Code GCJ
UDI-Device Identifier00607915125059
UDI-Public(01)00607915125059(17)190907(30)01(10)1278808
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/07/2019
Device Model NumberCTR72
Device Catalogue Number101418101
Device Lot Number1278808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer06/07/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1